Document Detail


Carisoprodol-induced myoclonic encephalopathy.
MedLine Citation:
PMID:  9776967     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
CASE REPORT: A 39-year-old man ingested 35 g carisoprodol. He developed agitation, tachycardia, myoclonus, and coma. The blood carisoprodol was 71 micrograms/mL; the meprobamate was 26 micrograms/mL. DISCUSSION: Carisoprodol overdose is thought to induce simple central nervous system depression. This case demonstrates a severe overdose with symptoms more consistent with myoclonic encephalopathy. A review of cases presenting to the San Francisco Division of the California Poison Control System during 1997 suggests that carisoprodol is more commonly associated with agitation and bizarre movement disorders than the current literature suggests. The pharmacology and potential mechanisms of toxicity are discussed. CONCLUSION: Agitation, hypertonia, and a myoclonic encephalopathy may be seen with significant carisoprodol intoxication.
Authors:
B A Roth; D R Vinson; S Kim
Related Documents :
19650837 - Rotavirus gastroenteritis complicated with toxic megacolon.
1408977 - Albuterol overdose: a case report and differential diagnosis.
21192197 - Chordoid glioma: a case report and literature review.
2671067 - Usefulness of case report literature in determining drugs responsible for toxic epiderm...
20148397 - Spontaneous pneumomediastinum in anorexia nervosa: a case report and review of the lite...
23671497 - Torsion of a seminoma in an intrascrotal testis: a case report and review of the litera...
Publication Detail:
Type:  Case Reports; Comparative Study; Journal Article    
Journal Detail:
Title:  Journal of toxicology. Clinical toxicology     Volume:  36     ISSN:  0731-3810     ISO Abbreviation:  J. Toxicol. Clin. Toxicol.     Publication Date:  1998  
Date Detail:
Created Date:  1998-11-06     Completed Date:  1998-11-06     Revised Date:  2006-11-15    
Medline Journal Info:
Nlm Unique ID:  8213460     Medline TA:  J Toxicol Clin Toxicol     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  609-12     Citation Subset:  AIM; IM    
Affiliation:
California Poison Control System-San Francisco Division, San Francisco General Hospital 94110, USA.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Akathisia, Drug-Induced / blood
Carisoprodol / blood,  poisoning*
Coma / chemically induced
Humans
Male
Muscle Relaxants, Central / blood,  poisoning*
Myoclonus / chemically induced*
Overdose
Tachycardia / chemically induced
Chemical
Reg. No./Substance:
0/Muscle Relaxants, Central; 78-44-4/Carisoprodol

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Optic neuritis with residual tunnel vision in perchloroethylene toxicity.
Next Document:  Prolonged formation of methemoglobin following nitroethane ingestion.